Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 31, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 18, 2014, 3:53 PM CDT for Outagamie County, Waupaca County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 3:53 PM CDT (20:53 UTC)
- Expired
- Aug 18, 2014, 4:12 PM CDT
- In force
- 19 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Outagamie County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 60 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS53 KGRB 182053
SVRGRB
WIC087-135-182145-
/O.NEW.KGRB.SV.W.0031.140818T2053Z-140818T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...
SOUTHEASTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 445 PM CDT
* AT 349 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FREMONT...
AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW LONDON AROUND 415 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE READFIELD...DALE...MEDINA...
HORTONVILLE...STEPHENSVILLE AND GREENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4424 8889 4424 8894 4425 8894 4437 8895
4446 8850 4425 8851
TIME...MOT...LOC 2053Z 260DEG 15KT 4429 8885
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
ECKBERG2 follow-up statements
876
WWUS53 KGRB 182105
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
405 PM CDT MON AUG 18 2014
WIC087-135-182145-
/O.CON.KGRB.SV.W.0031.000000T0000Z-140818T2145Z/
OUTAGAMIE WI-WAUPACA WI-
405 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WAUPACA AND SOUTHWESTERN OUTAGAMIE COUNTIES UNTIL 445 PM CDT...
AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
NEW LONDON...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW LONDON AROUND 410 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE DALE...MEDINA...HORTONVILLE...
STEPHENSVILLE AND GREENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4425 8884 4427 8888 4439 8887 4446 8850
4425 8851
TIME...MOT...LOC 2105Z 260DEG 15KT 4430 8875
HAIL...0.75IN
WIND...60MPH
$$
ECKBERG890
WWUS53 KGRB 182112
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
412 PM CDT MON AUG 18 2014
WIC087-135-182122-
/O.CAN.KGRB.SV.W.0031.000000T0000Z-140818T2145Z/
OUTAGAMIE WI-WAUPACA WI-
412 PM CDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAUPACA AND
SOUTHWESTERN OUTAGAMIE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4425 8884 4427 8888 4439 8887 4446 8850
4425 8851
TIME...MOT...LOC 2112Z 260DEG 15KT 4430 8871
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:52 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 18, 3:52 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 352 PM CDT MON AUG 18 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND TUESDAY ISSUED AT 351 PM CDT MON AUG 18 2014 THUNDERSTORMS CHANCES AND HEAVY RAINFALL ARE THE MAIN CONCERNS THOUGH TUESDAY. STORMS DEVELOPED THIS AFTERNOON NEAR A SURFACE WARM FRONT THAT WAS ACROSS THE SOUTHWEST THIRD OF THE FORECAST AREA AS OF 19Z. WATER VAPOR IMAGERY SHOWED SOME SHORT WAVE ENERGY MAKING ITS WAY INTO THE STATE AS WELL...AND LOCAL MESOANALYSIS INDICATED MUCAPE VALUES IN THE 500-2000J/KG RANGE BEHIND THE FRONT WHERE TEMPERATURES WERE IN THE LOWER TO MIDDLE 80S AND DEW POINTS WERE IN THE MID 60S TO LOWER 70S. 12Z SOUNDING FROM KMPX AND KGRB BOTH HAD PWATS OF AT LEAST 1.6 INCHES AND BUFKIT SHOWED LONG SKINNY CAPE AT KGRB SO HEAVY RAIN LOOKS LIKE A GOOD BET. WOULD EXPECT STORMS TO CONTINUE THROUGH AT LEAST EARLY EVENING...PRODUCING HEAVY RAINFALL AND POSSIBLY SOME HAIL AND GUSTY WINDS. MORE STORMS WERE UPSTREAM IN WESTERN WISCONSIN...EAST OF A COLD FRONT AND AHEAD OF AN APPROACHING UPPER LEVEL CYCLONE SO PERIODS OF SHOWERS AND STORMS WILL CONTINUE TONIGHT AND INTO TUESDAY UNTIL THE UPPER SYSTEM MOVES AWAY. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY ISSUED AT 351 PM CDT MON AUG 18 2014 CLOSED LOW WILL MOVE SLOWLY SOUTHEAST INTO NORTHERN LOWER MICHIGAN TUESDAY NIGHT AS A COLD FRONT EXITS THE AREA. DRIER AIR AND SUBSIDENCE BEHIND IT SHOULD CAUSE ANY REMAINING SHOWERS TO DISSIPATE AND WE SHOULD HAVE DRY AND SEASONABLE WEATHER WEDNESDAY AND WEDNESDAY NIGHT. THE FRONT IS FORECAST TO RETURN NORTHWARD THURSDAY AS UPPER FLOW BECOMES SOUTHWEST. THIS SHOULD PRODUCE AN AREA OF ELEVATED SHOWERS AND THUNDERSTORMS AS IT APPROACHES FROM THE SOUTHWEST. THE MODELS SUGGEST IT WILL STALL TO OUR SOUTH AND WE MAY HAVE DRY WEATHER FRIDAY UNTIL IT MOVES NORTH AGAIN SATURDAY. IF THE FRONT GETS NORTH OF THE FORECAST AREA SATURDAY AFTERNOON IT COULD GET UP TO 90F ACROSS THE SOUTH BUT THESE FRONTS OFTEN GET HELD UP BY COLD OUTFLOW OR SOUTHEAST FLOW OVER COOL LAKE MICHIGAN. ALL THE MODELS SUGGEST THAT A COLD FRONT WILL MOVE THROUGH SUNDAY WITH DRY AND COOLER WEATHER TO FOLLOW. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 102 PM CDT MON AUG 18 2014 CHANCES ARE LOW FOR VFR CONDITIONS WITHOUT THUNDERSTORMS THROUGH MIDDAY TUESDAY. PLENTY OF CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT AS A FRONT AND UPPER LEVEL CYCLONE MOVE INTO THE STATE. THOUGH MOST OF THE AREA WAS DRY AT TAF ISSUANCE TIME...WAS UNABLE TO TIME SPECIFIC PERIODS OF DRY WEATHER AFTER INITIAL CONVECTION GETS GOING SO THERE IS PLENTY OF PRECIPITATION IN THE TAFS. MOST CIGS ACROSS THE AREA WERE IFR AS OF 17Z BUT THERE WERE SOME MVFR AND VFR CIGS IN THE FAR EASTERN PART OF THE STATE. THERE WAS ALSO IFR AND MVFR FOG IN THE NORTH. && .HYDROLOGY... ISSUED AT 351 PM CDT MON AUG 18 2014 WILL CONTINUE THE HYDROLOGIC OUTLOOK FOR THE POSSIBILITY OF HEAVY RAINS WITH WEAK UPPER WINDS AND HIGH MOISTURE IN THE ATMOSPHERE ALLOWING FOR SLOW MOVING STORMS AND VERY HEAVY RAINS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......RDM AVIATION.......MG HYDROLOGY......RDM
Hazardous weather outlook, Aug 18, 11:50 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1150 AM CDT MON AUG 18 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1150 AM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL WISCONSIN THIS AFTERNOON AND EARLY EVENING...ROUGHLY SOUTH OF HIGHWAY 10. OTHERWISE...THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM DROPS INTO THE WESTERN GREAT LAKES REGION. LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE MAIN THE THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT. A FEW OF THE STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS. THERE IS A CHANCE FOR MORE STORMS CAPABLE OF PRODUCING HEAVY RAINFALL FOR THE LATER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-190615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1150 AM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM DROPS INTO THE WESTERN GREAT LAKES REGION. A FEW OF THE STORMS MAY CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS COULD BE A HAZARD TO MARINERS MONDAY AND TUESDAY...AND AGAIN THE LATER HALF OF THE WEEK. THERE IS ALSO THE POSSIBILITY OF FOG FORMING OVER LAKE MICHIGAN LATER THIS WEEK AS WARM AND HUMID AIR MOVES OVER THE COOLER LAKE WATER. TE/TH
In the hours before
Special weather statement, Aug 18, 2:55 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CDT MON AUG 18 2014 WIZ030-031-036>038-045-048-182045- MARATHON-OUTAGAMIE-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-WINNEBAGO- 255 PM CDT MON AUG 18 2014 ...SPECIAL WEATHER STATEMENT... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL RAINS OVER MUCH OF PORTAGE...WAUPACA...NORTHERN WAUSHARA AND SOUTHERN WOOD COUNTIES. THEY ARE MOVING SLOWLY EAST AT 15 MPH. THE VERY HEAVY RAINS WILL AFFECT STEVENS POINT...PLOVER...AMHERST AND WAUPACA BETWEEN 250 PM AND 400 PM. WATCH OUR FOR PONDING OF WATER ON ROADS. RDM
Local storm report, Aug 18, 3:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
334 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HEAVY RAIN NEKOOSA 44.31N 89.88W
08/18/2014 M1.10 INCH WOOD WI TRAINED SPOTTER
FELL IN THE PAST HOUR.
&&
ASHLEYAThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:08 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie, Portage, Shawano, Waupaca, Wood | 3 hr |
| Aug 18, 3:27 PM CDT | Flash Flood Warning | GRB | Portage, Waupaca | 3 hr |
| Aug 18, 4:30 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 30 min |
| Aug 18, 5:27 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara, Wood | 48 min |
| Aug 18, 5:30 PM CDT | Flash Flood Warning | GRB | Portage, Waupaca, Waushara, Wood | 3 hr |
| Aug 18, 5:55 PM CDT | Special Marine Warning | GRB | 95 min | |
| Aug 18, 6:21 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Manitowoc, Outagamie, Winnebago | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.